MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER 4F FULL TRAY (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER 4F FULL TRAY (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 3174108
Health Effect - Clinical Codes Itching Sensation (1943); Pain (1994); Swelling (2091)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of rebs2657 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the vascular access nurse to ms&s that her patient is having a possible reaction to a powerpicc.It was stated that the patient has cystic fibrosis and multiple allergies.The patient came in for a picc placement on (b)(6) 2018.The patient complained of pain shortly after insertion and the pain intensified over the next day and became severe.The area around the picc became swollen, red and very itchy.There was a 3 cm area around the picc insertion site that was very inflamed.They did an ultrasound and ruled out a dvt.The picc was removed 01/14/18, the redness and swelling are resolving.Ms&s discussed material content of the powerpicc and how patients can also react to the chlorohexidine.

Brand Name
POWERPICC CATHETER 4F FULL TRAY (SINGLE-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7239001
Report Number3006260740-2018-00109
Device Sequence Number1215642
Product Code LJS
UDI-Device Identifier00801741027574
UDI-Public(01)00801741027574
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3174108
Device Catalogue Number3174108
Device Lot NumberREBS2657
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1